Hi All

I've been to my appointment this week and has now been confirmed my case has gone to 2nd opinion by a specialist in Liverpool. I asked about being on the pill and prostap and still having periods. She now has suggested stop the pill and just prostap for another 6 months. She said this may then stop my periods as no longer on the pill. Does this sound right? I'm confused... can only be on prostap for 12 months and if don't have the op I go on different medication.

4 Replies

  • Hi :) that sounds very similar to what's happened to me. I have just had my 5th Prostap injection but for the first 4 I was told to take my pill throughout. I still had periods too so when I went back for my 5th they told me not to take my pill anymore. They said to me that sometimes the body doesn't agree with both the Prostap and pill so by not taking the pill the Prostap can do its job.

    Hope that helps a little bit x

  • Hi again - I should wait to see what the 2nd opinion is as they might not want to wait another 6 months before operating. If you do carry on with prostap for another 6 months then you really need to take some sort of add back therapy (which is currently the pill) to protect your bones that prostap can thin. Perhaps the pill is the wrong one. The usual add back is called tibolone so you cold ask your doctor to try that instead. If your periods are tolerable then having them is safer than risking your bones.

  • Hi Lindle

    I am confused now I don't know what to do. They haven't said that to me. I usually carry pill over for 3 months so I don't have a period and I do that 3 months at a time. I'm due my period now and then pill starts again next week. I'm not at the hospital till end of May now. I don't know what to do now. Stop n see or carry it on :((

  • Hi - if you can tolerate the period then I recommend carrying on with the pill it you tolerate it OK as its safest for your bones. The reason prostap is only recommended for 6 months is due to the risk of bone loss. The pill will also be preventing what might be awful menopause symptoms too. I looked up microgynon and the level of oestrogen is very low so shouldn't be having any bad effect on your endo especially with the progesterone in it. Have a look at this link about GnRH agonists which is what prostap is:


You may also like...